Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


bloating with sustiva/combivir
Oct 22, 2004

Hi there.

Bloating. Sustiva/Combivir for 6 months. Some cholesterol count in the 600's. Started Lipitor.

I have read many Q&A's at this site about bloating. My symptoms match the questions, but the answers seem naive and dismissive. Is there simply no acknowledgment or solution or consensus for the bloating problem?

Response from Dr. Henry

Initial and persistant bloating defininately is a problem for many patients on treatment. AZT (a component of the Combivir) may be the most likely drug contributing to that. In patients who otherwise are doing well but are unhappy with the bloating I often try to substitute out one drug at a time (i.e. abacavir or tenofovir for the AZT). If a patient is having major lipid elevations (some on Sustiva get that) then increasing intra-abdominal fat can also cause the bloating sensation. If that appears to be the case then switching to a more fat/lipid friendly regimen is also a consideration (i.e. atazanavir for the Sustiva). Anti-gas meds only (i.e. simethicone) seem to help only a small % of patients. KH



Previous
Tipping over continued
Next
Bio-alcamid safe for facial wasting?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement